Medication Responce


#1
Hi

This is my first visit to the forum as I was only told that I had parkinons this week.

How long does the medication take to start having any effect and how effective is it in taking away the symptoms?

#2
Hi DJ Steve,
what medication are you on, how much and what symptoms?
And welcome to the forum though I'm sure you'd rather not have had the opportunity.
cheers

#3
Sorry to hear your news, it is a shock i know.

You don't mention which medication you are on, as you will quickly realise there ae loads off different ones.

I have taken Mirapexin which helped my pain symptoms straight away but made me so ill I couldn't tolerate them at all, despite trying for 6 months.

Then i tried Requip which does little to manage my symptoms and I am having to come off them because of visual disturbances,hallucinations and all sorts of other wierd and wonderful side effects.

Even though I haven't yet found a drug that suits me, others have taken both these drugs very successfully and for many years.For some people they work immediately, for others they take time to work.

Everyone is different with this disease and it can take time to find what works for you, good luck and chin up.

#4
Hi there and welcome to the forum. My husband was dx 7 yrs ago , he took a dopamine agonist pramipexole first of all, this worked withing a few days and this really helped him to walk better but caused too many hallucinations, so we stopped that. Then went onto levadopa in the form of madopar and this took a month to work , it gradually built up before the walking was improved but the hallucinations were much less and much more copable with sunray

#5
Hi DJsteve. I was diagnosed just over a year ago. I was prescribed Re-quip in April which unfortunately had no effect. In October I was changed to MIrapexin and now on a very high dose which is also ineffective. FOrtunately I have a very good Consultant who is monitoring the situation and I am sure we will get there eventually. AS everyone says we are all different - hence the many different medications. I am sure you will be seeing some positive change shortly GOOD luck.:sunglasses:

#6
Thanks for all responses

Its very reassuring to be able to chat with others in the same situation

DJS

#7
Hi Steve

When I was started on PD meds I wish I'd known about the devastating side-effects of Dopamine Agonists (a very common treatment). Your doc and your PD consultant would, I hope, give you advance warning of these, but it's very worth your while checking out the Obsessive and Compulsive Behaviour topic on this forum. And make your nearest & dearest aware, too!!

Don't despair, Steve, there is a massive amount of very promising research into a cure for all of us, after which time we will be calling ourselves members of the EX-Parkies club :grin:

#8
Hi DJSteve,
As you will have gathered, there are many different responses to the standard medications. I've been lucky and responded positively to small increments of Mirapexin over 6 years plus Azilect for about 9 months.

I wasn't sure whether you had in mind the time (hours/minutes) after taking a med before it suppresses PD symptoms (e.g.shaking or limb rigidity), or several days-to-weeks for the med to have any significant positive effect.

My experience on the former is that it takes about 1 hour for the med to be absorbed and effective, and it then last about 6 hours; my Azilect med extends the effectiveness for about 10 hours.

On the latter, my GP very slowly increased med dosage over 3 weeks per increment, so it took quite a while to become fully effective. I agree with that process, because the bigger doses seem to have significant side-effect penalties.

I wish you well.
Regards - haltonapp

#9
Hi i have been on Requip 4mg the dosage has been upped to 6mg but i dont know if i feel any better or not, i feel lighted headed at times and gen unwell at times was dx 15 months ago and not sure which are px symtons or not chris